Alert archive / Michigan / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 64, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this severe thunderstorm warning at Jul 31, 2012, 1:04 AM EDT for Kent County, Michigan. It was in force for 56 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 31, 2012, 1:04 AM EDT (05:04 UTC)
- Expired
- Jul 31, 2012, 2:00 AM EDT
- In force
- 56 min
- Issued by
- NWS Grand Rapids, MI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Kent County, MI
The radar
The Grand Rapids radar (KGRR), 21 km from the middle of the area, began a volume at 05:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 31, 1:15 AM EDT | TSTM WND GST 55 | 5 Ne Rockford, MI | ESTIMATED 50 TO 60 MPH. SOME SMALL LIMBS DOWN. |
| Jul 31, 1:25 AM EDT | TSTM WND GST 37 | Kent City, MI | |
| Jul 31, 1:33 AM EDT | TSTM WND GST 34 | 4 Nnw Grand Rapids, MI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 5.1 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 30 J/kg
- Mixed-layer CIN
- -170 J/kg
- Mixed-layer LCL
- 2207 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
387 WUUS53 KGRR 310504 SVRGRR MIC081-310600- /O.NEW.KGRR.SV.W.0064.120731T0504Z-120731T0600Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GRAND RAPIDS MI 104 AM EDT TUE JUL 31 2012 THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... KENT COUNTY IN SOUTHWEST MICHIGAN... * UNTIL 200 AM EDT * AT 102 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM HOWARD CITY TO 7 MILES NORTHWEST OF SPARTA..AND MOVING SOUTHEAST AT 40 MPH. SMALL HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS. * LOCATIONS IMPACTED INCLUDE... GRAND RAPIDS... SPARTA... CEDAR SPRINGS... ROCKFORD... LOWELL... SPENCER TWP... SOLON TWP... GRATTAN TWP... OAKFIELD TWP... FALLASSBURG... CUTLERVILLE... ALPINE... COMSTOCK PARK... ALASKA... ALTO... GRANDVILLE... BELMONT... DUTTON... PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 4329 8579 4329 8531 4277 8531 4277 8578 TIME...MOT...LOC 0504Z 332DEG 36KT 4336 8538 4319 8582 WIND...HAIL 60MPH <1.00IN $$ DUKE
2 follow-up statements
036
WWUS53 KGRR 310537
SVSGRR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
137 AM EDT TUE JUL 31 2012
MIC081-310600-
/O.CON.KGRR.SV.W.0064.000000T0000Z-120731T0600Z/
KENT MI-
137 AM EDT TUE JUL 31 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR KENT COUNTY
UNTIL 200 AM EDT...
AT 133 AM EDT...THE PUBLIC REPORTED A LINE OF SEVERE THUNDERSTORMS
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 7 MILES SOUTHWEST OF BELDING TO 7
MILES EAST OF GRAND RAPIDS TO GRAND RAPIDS...MOVING SOUTHEAST AT 40
MPH. SMALL HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.
NUMEROUS REPORTS OF WIND GUSTS OF UP TO 50 MPH HAVE BEEN REPORTED
WITH THIS LINE OF STORMS. SOME LOCALLY HIGHER GUSTS WILL REMAIN
POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
GRAND RAPIDS... SPARTA... CEDAR SPRINGS...
ROCKFORD... LOWELL... SPENCER TWP...
SOLON TWP... GRATTAN TWP... OAKFIELD TWP...
FALLASSBURG... CUTLERVILLE... ALPINE...
COMSTOCK PARK... ALASKA... ALTO...
GRANDVILLE... BELMONT... DUTTON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES
PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT
DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4329 8579 4329 8531 4277 8531 4277 8578
TIME...MOT...LOC 0536Z 332DEG 36KT 4301 8532 4296 8552
4294 8574
WIND...HAIL 60MPH <1.00IN
$$
NJJ842
WWUS53 KGRR 310555
SVSGRR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
155 AM EDT TUE JUL 31 2012
MIC081-310605-
/O.EXP.KGRR.SV.W.0064.000000T0000Z-120731T0600Z/
KENT MI-
155 AM EDT TUE JUL 31 2012
...THE SEVERE THUNDERSTORM WARNING FOR KENT COUNTY WILL EXPIRE AT 200
AM EDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY.
LAT...LON 4329 8579 4329 8531 4277 8531 4277 8578
TIME...MOT...LOC 0555Z 332DEG 36KT 4284 8520 4279 8540
4277 8562
$$
NJJWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 9:53 PM EDT, 3 hours 11 minutes earlier.
Area forecast discussion, Jul 30, 9:53 PM EDT, 3 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
953 PM EDT MON JUL 30 2012
.SYNOPSIS...
ISSUED AT 345 PM EDT MON JUL 30 2012
A COLD FRONT WILL SWEEP SOUTHEAST THROUGH MICHIGAN TONIGHT...
BRINGING SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS. SOME OF
THE STORMS MAY BE STRONG TO SEVERE WEST OF HIGHWAY 131.
RAIN WILL END TUESDAY MORNING AS THE FRONT DEPARTS... WITH
DECREASING CLOUDS FOLLOWING. STRONG NORTH WINDS BEHIND THE FRONT
WILL CREATE HAZARDOUS SWIMMING AND BOATING CONDITIONS ON LAKE
MICHIGAN FOR TUESDAY AFTERNOON AND EVENING.
HIGH PRESSURE WILL PROVIDE DRY AND PLEASANT WEATHER ON WEDNESDAY...
THEN ANOTHER COLD FRONT WILL BRING A THREAT OF SHOWERS AND
THUNDERSTORMS ON THURSDAY.
&&
.UPDATE...
ISSUED AT 953 PM EDT MON JUL 30 2012
RADAR IS CURRENTLY LIT UP FROM THE BRIDGE SOUTHWEST TO NEAR
MANITOWOC. NEW ECHOS WERE FORMING SW OF MANITOWOC ACROSS CENTRAL
WISCONSIN AHEAD OF A COLD FRONT. LATEST HRRR BRINGS A BROKEN LINE
OF STORMS ACROSS THE CWA LATE TONIGHT. SHEAR VALUES ARE
CONSIDERABLY LESS ACROSS LOWER MI THAN ACROSS WISCONSIN. THINKING
THAT CHCS OF SVR STORMS ARE DIMINISHING BASED ON TIME OF DAY AND
MODEL PROGS OF SHEAR BUT A STRONG STORM OR TWO IS CERTAINLY
POSSIBLE. TWEAKED POPS TO REFLECT A BIT SLOWER TIMING THROUGH THE
CWA.
&&
.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY NIGHT)
ISSUED AT 345 PM EDT MON JUL 30 2012
THE MID LEVEL SHORTWAVE TROUGH NOW OVER THE LAKE SUPERIOR REGION
WILL DIG SEWD TONIGHT. HEIGHT FALLS ASSOCIATED WITH THIS AMPLIFYING
WAVE AND LOW LEVEL CONVERGENCE ASSOCIATED WITH THE SFC COLD FRONT
WILL SET OFF A SCT-BKN LINE OF CONVECTION TO OUR NW OVER WI LATE
THIS AFTERNOON. THIS ACTIVITY IS EXPECTED TO EASILY SURVIVE THE TREK
ACROSS LAKE MI THIS EVENING AS AXIS OF INSTABILITY WITH MUCAPES
AROUND 2000 J/KG LEANS INTO WRN LWR MI AHEAD OF THE FRONT. LAKE MI
ACTUALLY MAY ALSO PROVIDE SOME BOOST GIVEN THE VERY WARM WATER TEMPS
AND ADDED SOURCE OF MOISTURE. HAVE RAISED POPS TO LIKELY OVER MUCH
OF THE CWFA TONIGHT.
SOME WIND DAMAGE MAY OCCUR WITH ANY ORGANIZED/BOWING LINES OF
CONVECTION TONIGHT. ALL THE JUICY DETAILS RELATED TO SEVERE WX
POTENTIAL CAN BE FOUND IN THE SPC DAY1 OTLK AS WELL AS ANY MESOSCALE
DISCUSSIONS FOR OUR AREA.
BELIEVE MOST OF THE CONVECTION WILL EXIT TO THE SOUTHEAST ON TUESDAY
MORNING. HOWEVER IT IS POSSIBLE SOME ENHANCEMENT AND/OR NEW
DEVELOPMENT WILL TAKE PLACE NEAR JXN IN THE LATE MORNING PRIOR TO
THE FRONT FULLY EXITING TO THE SE.
.LONG TERM...(THURSDAY THROUGH MONDAY)
ISSUED AT 345 PM EDT MON JUL 30 2012
THE FOCUS OF THE LONG TERM WILL BE ON TWO SYSTEMS THAT WILL BE
MOVING THROUGH THE AREA. NO MAJOR CHANGES ARE NEEDED TO THE FCST AS
THE MODELS HAVE BEEN FAIRLY CONSISTENT WITH DECENT RUN TO RUN
CONTINUITY.
UPPER NW FLOW EXPECTED TO BE ALOFT MOST OF THIS WEEK WILL HOLD ON
FOR ONE MORE DAY ON THU/THU NIGHT AS A SOMEWHAT DISORGANIZED SHORT
WAVE MOVES THROUGH JUST NORTH OF THE AREA. THIS WAVE WILL HELP TO
PUSH A COLD FRONT SOUTH THROUGH THE AREA. MOST OF THE DYNAMICS WILL
REMAIN JUST NORTH OF THE AREA WITH THIS WAVE. THE FRONT WILL BE
WEAKENING AS IT PUSHES SOUTH THROUGH THE AREA. H850 TEMPS AROUND 20C
WILL HELP TEMPS WARM TO AROUND 90 THU AFTERNOON.
THE NW UPPER FLOW IS EXPECTED TO BEGIN FLATTENING OUT SOME THEN ON
FRI. THIS OCCURS AS THE STRONG WAVE THAT COMES FROM ITS CURRENT
POSITION ACROSS THE NRN PACIFIC TRANSLATES INTO THE AREA FOR NEXT
WEEKEND. MODELS ARE STARTING TO INDICATE THAT A WAVE MAY RIDE ALONG
THE STALLING OUT FRONT TO OUR SOUTH ON FRI. IF IT STALLS OUT A
LITTLE FURTHER NORTH...FRI MAY END UP A BIT MORE WET THAN CURRENTLY
INDICATED.
MODELS HAVE BEEN INDICATING THAT SAT AND SAT NIGHT COULD BE A
SOMEWHAT WET PERIOD AND POTENTIALLY ACTIVE AS THE STRONG WAVE/LOW
WILL BEGIN MOVING INTO THE AREA. STRONG FORCING AHEAD OF IT...ALONG
WITH A MOISTURE FEED FROM THE GULF WILL HELP TO BRING A GOOD CHC OF
PCPN TO THE AREA. THE NEW 12Z EURO JUST COMING IN IS NOW SLOWING THE
SYSTEM UP A BIT...SO WE WILL NEED TO WATCH THAT TREND.
WE SHOULD CLEAR OUT RATHER WELL AND COOL OFF A BIT BEHIND THE
SAT/SAT NIGHT SYSTEM AS A NICE CANADIAN AIR MASS ADVECTS IN. THIS
WILL DOMINATE THE WEATHER FOR THE FIRST PART OF NEXT WEEK.
&&
.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING)
ISSUED AT 804 PM EDT MON JUL 30 2012
LINE OF STRONG TO SEVERE STORMS EXTENDS FROM THE EASTERN UPPER
PENINSULA SOUTHEAST TO NEAR GREEN BAY. THE MAIN POINT OF CONTENTION
WITH THIS SET OF TAFS IS WHAT THIS LINE DOES AT IT WORKS ITS WAY
SOUTH AND EAST OVER THE COURSE OF THE NEXT 12 HOURS.
HAVE BROUGHT PREVAILING THUNDERSTORMS INTO THE WESTERN TAF SITES
OF KMKG...KGRR AND KAZO BETWEEN 03Z AND 08Z. INLAND TAF SITES ARE
A BIT TRICKIER AND DECIDED TO JUST USE VCTS WORDING AT THIS POINT.
HAVE KEPT CEILINGS VFR THROUGH THE PERIOD...WITH MVFR VSBY/S IN
THE WESTERN SITES AS STORMS MOVE THROUGH.
SHOWERS AND STORMS SHOULD MOVE SOUTH AND EAST OF THE TAF SITES
THROUGH THE COURSE OF TUESDAY MORNING BETWEEN 12Z AND 16Z.
&&
.MARINE...
ISSUED AT 345 PM EDT MON JUL 30 2012
WILL ISSUE A SMALL CRAFT ADVISORY FOR TUESDAY AFTERNOON AND EVENING.
INCREASING NORTH FLOW AND COLD ADVECTION OVER VERY WARM LAKE WATERS
IS BOUND TO KICK UP THE LAKE TO ADVISORY LEVELS.
&&
.HYDROLOGY...
ISSUED AT 345 PM EDT MON JUL 30 2012
RAIN AMOUNTS WITH THE FRONT TONIGHT SHOULD BE GENERALLY ONE QUARTER
TO ONE HALF INCH. HOWEVER SOME LOCALLY HIGHER AMOUNTS NEAR ONE INCH
ARE CERTAINLY POSSIBLE. WHILE LOCALIZED NUISANCE FLOODING IS
POSSIBLE IN URBAN AREAS IF/WHERE HEAVY DOWNPOURS OCCUR... WE REALLY
NEED THIS RAIN FOR DROUGHT RELIEF.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...BEACH HAZARDS STATEMENT FROM TUESDAY AFTERNOON THROUGH LATE
TUESDAY NIGHT FOR MIZ037-043-050-056-064-071.
LM...SMALL CRAFT ADVISORY FROM NOON TUESDAY TO 5 AM EDT WEDNESDAY FOR
LMZ844>849.
&&
UPDATE...93
SYNOPSIS...MEADE
SHORT TERM...MEADE
LONG TERM...NJJ
AVIATION...DUKE
HYDROLOGY...MEADE
MARINE...MEADEHazardous weather outlook, Jul 30, 5:00 PM EDT, 8 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 500 PM EDT MON JUL 30 2012 MIZ037>040-043>046-050>052-056>059-064>067-071>074-312100- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 500 PM EDT MON JUL 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT A SLIGHT RISK OF SEVERE WEATHER EXISTS TONIGHT... PRIMARILY WEST OF HIGHWAY 131 INCLUDING LUDINGTON... MUSKEGON... AND HOLLAND. THE PRIMARY THREATS ARE WIND GUSTS TO 60 MPH AND HAIL UP TO ONE INCH IN DIAMETER. LOCALLY HEAVY DOWNPOURS ARE ALSO POSSIBLE. THE MAIN TIME FRAME OF CONCERN IS 9 PM TO 2 AM. NUMEROUS STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP IN A LINE OVER WISCONSIN LATE THIS AFTERNOON AND MOVE SOUTHEAST INTO LAKE MICHIGAN AND WESTERN LOWER MICHIGAN THIS EVENING AND OVERNIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED THUNDERSTORMS ARE EXPECTED THURSDAY. SOME STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE SATURDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER 8 PM TONIGHT... ESPECIALLY FOR COMMUNITIES WEST OF HIGHWAY 131. LMZ844>849-312100- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 500 PM EDT MON JUL 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT A SLIGHT RISK OF SEVERE WEATHER EXISTS TONIGHT ACROSS THE ENTIRE NEARSHORE WATERS. THE PRIMARY THREATS ARE WIND GUSTS TO 60 MPH AND HAIL UP TO ONE INCH IN DIAMETER. LOCALLY HEAVY DOWNPOURS ARE ALSO POSSIBLE. THE MAIN TIME FRAME OF CONCERN IS 9 PM TO 2 AM. NUMEROUS STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP IN A LINE OVER WISCONSIN LATE THIS AFTERNOON AND MOVE SOUTHEAST INTO LAKE MICHIGAN AND WESTERN LOWER MICHIGAN THIS EVENING AND OVERNIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY HAZARDOUS WEATHER CONDITIONS WILL DEVELOP BY TUESDAY AFTERNOON FOR SMALLER WATERCRAFT AND SWIMMERS. THESE HAZARDOUS WEATHER CONDITIONS WILL CONTINUE THROUGH TUESDAY NIGHT BEFORE IMPROVING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER 8 PM TONIGHT.
In the hours before
Local storm report, Jul 31, 12:31 AM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1231 AM EDT TUE JUL 31 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 AM TSTM WND GST MEARS 43.68N 86.42W
07/31/2012 E40 MPH OCEANA MI TRAINED SPOTTER
&&
MKALEMBKLocal storm report, Jul 31, 12:36 AM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1236 AM EDT TUE JUL 31 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1233 AM TSTM WND GST 3 NE WHITE CLOUD 43.60N 85.73W
07/31/2012 E50 MPH NEWAYGO MI BROADCAST MEDIA
WIND GUSTS ESTIMATED 45 TO 50 FROM WZZM TV.
&&
MKALEMBKLocal storm report, Jul 31, 12:38 AM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1238 AM EDT TUE JUL 31 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1234 AM TSTM WND DMG HESPERIA 43.57N 86.04W
07/31/2012 NEWAYGO MI BROADCAST MEDIA
FOX 17 VIEWER REPORTS TREES DOWN IN HESPERIA.
&&
MKALEMBKLocal storm report, Jul 31, 12:40 AM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1240 AM EDT TUE JUL 31 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1237 AM TSTM WND DMG 3 NE WHITE CLOUD 43.60N 85.73W
07/31/2012 NEWAYGO MI BROADCAST MEDIA
WZZM TV VIEWER REPORTS A LARGE TREE BRANCH DOWN. LOST
POWER.
&&
MKALEMBKLocal storm report, Jul 31, 12:45 AM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1245 AM EDT TUE JUL 31 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 AM HEAVY RAIN LUDINGTON 43.96N 86.45W
07/31/2012 M0.80 INCH MASON MI BROADCAST MEDIA
&&
MKALEMBKLocal storm report, Jul 31, 12:59 AM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1259 AM EDT TUE JUL 31 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1258 AM TSTM WND DMG WHITE CLOUD 43.57N 85.77W
07/31/2012 NEWAYGO MI 911 CALL CENTER
REPORTS OF TREES AND POWER LINES DOWN IN WHITE CLOUD AND
AREAS NORTH...AND ALSO IN THE CITY OF NEWAYGO.
&&
MKALEMBKThe office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 9:50 PM EDT | Special Marine Warning | GRR | 115 min | |
| Jul 30, 10:32 PM EDT | Special Weather Statement | GRR | Mason | 58 min |
| Jul 30, 11:47 PM EDT | Special Marine Warning | GRR | 118 min | |
| Jul 30, 11:58 PM EDT | Severe Thunderstorm Warning | GRR | Oceana | 62 min |
| Jul 31, 12:21 AM EDT | Severe Thunderstorm Warning | GRR | Newaygo | 54 min |
| Jul 31, 12:35 AM EDT | Severe Thunderstorm Warning | GRR | Muskegon | 55 min |
| Jul 31, 1:01 AM EDT | Severe Thunderstorm Warning | GRR | Montcalm | 59 min |
| Jul 31, 1:13 AM EDT | Special Marine Warning | GRR | 2 hr | |
| Jul 31, 1:47 AM EDT | Special Weather Statement | GRR | Ottawa | 58 min |
| Jul 31, 2:03 AM EDT | Special Weather Statement | GRR | Kent | 57 min |
| Jul 31, 2:44 AM EDT | Special Marine Warning | GRR | 91 min | |
| Jul 31, 3:10 AM EDT | Special Weather Statement | GRR | Allegan, Barry, Calhoun, Kalamazoo, Van Buren | 50 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.